Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 21, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Oct 15, 2009, 4:32 PM EDT. It took effect at Oct 16, 2009, 5:00 PM EDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2009, 4:32 PM EDT (20:32 UTC)
- In effect from
- Oct 16, 2009, 5:00 PM EDT
- Expired
- Oct 19, 2009, 2:00 AM EDT
- In force
- 57 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
393 WHUS72 KTBW 152032 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 432 PM EDT THU OCT 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT FOR FRIDAY EVENING THROUGH SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS FRIDAY AND FRIDAY NIGHT. BEHIND THIS FRONT STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST OVER THE UPCOMING WEEKEND SETTING UP A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS. THIS WILL ESTABLISH A BREEZY NORTHERLY FLOW ALONG WITH ELEVATED SEAS LEADING TO HAZARDOUS BOATING CONDITIONS. GMZ870-873-161000- /O.NEW.KTBW.SC.Y.0021.091016T2100Z-091018T0000Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 432 PM EDT THU OCT 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 8 PM EDT SATURDAY. NORTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS WITH SOME HIGHER GUSTS FRIDAY NIGHT INTO SATURDAY. SEAS WILL BUILD TO 5 TO 7 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ PRC
8 follow-up statements
802 WHUS72 KTBW 160802 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 402 AM EDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT FOR FRIDAY EVENING THROUGH SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS THIS AFTERNOON AND TONIGHT. BEHIND THIS FRONT STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST OVER THE WEEKEND SETTING UP A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS. THIS WILL ESTABLISH A BREEZY NORTHERLY FLOW ALONG WITH ELEVATED SEAS LEADING TO HAZARDOUS BOATING CONDITIONS. GMZ876-161615- /O.EXA.KTBW.SC.Y.0021.091016T2100Z-091018T0000Z/ BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 402 AM EDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT SATURDAY. NORTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS WITH SOME HIGHER GUSTS FRIDAY NIGHT INTO SATURDAY. SEAS WILL BUILD TO 5 TO 7 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ GMZ870-873-161615- /O.CON.KTBW.SC.Y.0021.091016T2100Z-091018T0000Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 402 AM EDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT SATURDAY. NORTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS WITH SOME HIGHER GUSTS FRIDAY NIGHT INTO SATURDAY. SEAS WILL BUILD TO 5 TO 7 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ LJ
922 WHUS72 KTBW 161443 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1043 AM EDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT FOR FRIDAY EVENING THROUGH SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS THIS AFTERNOON AND TONIGHT. BEHIND THIS FRONT STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST OVER THE WEEKEND SETTING UP A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS. THIS WILL ESTABLISH A BREEZY NORTHERLY FLOW ALONG WITH ELEVATED SEAS LEADING TO HAZARDOUS BOATING CONDITIONS. GMZ870-873-876-162030- /O.CON.KTBW.SC.Y.0021.091016T2100Z-091018T0000Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 1043 AM EDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT SATURDAY. NORTHWEST TO NORTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS WITH SOME HIGHER GUSTS TONIGHT INTO SATURDAY. SEAS WILL BUILD TO 5 TO 7 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ JCM
991 WHUS72 KTBW 162015 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 415 PM EDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY IN EFFECT FOR TONIGHT THROUGH SUNDAY EVENING... .A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS TONIGHT. BEHIND THIS FRONT STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST OVER THE WEEKEND SETTING UP A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS. THIS WILL ESTABLISH A BREEZY NORTHERLY FLOW ALONG WITH ELEVATED SEAS LEADING TO HAZARDOUS BOATING CONDITIONS. GMZ870-873-876-171000- /O.EXT.KTBW.SC.Y.0021.091016T2100Z-091019T0600Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 415 PM EDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT MONDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO AROUND 20 KNOTS WITH SOME HIGHER GUSTS TONIGHT THROUGH SUNDAY. SEAS WILL BUILD TO 5 TO 8 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ PRC
206 WHUS72 KTBW 170715 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 315 AM EDT SAT OCT 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT FOR TODAY THROUGH EARLY MONDAY MORNING... .A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE WATERS TODAY. BEHIND THIS FRONT STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST...SETTING UP A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS. THIS WILL ESTABLISH A BREEZY NORTHERLY FLOW ALONG WITH ELEVATED SEAS LEADING TO HAZARDOUS BOATING CONDITIONS. GMZ850-853-856-171800- /O.EXA.KTBW.SC.Y.0021.000000T0000Z-091019T0600Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- 315 AM EDT SAT OCT 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO AROUND 20 KNOTS WITH SOME HIGHER GUSTS. THE WINDS WILL BECOME STRONGEST AFTER NOON TODAY AND PERSIST TONIGHT THROUGH EARLY MONDAY MORNING. SEAS WILL BUILD TO 3 TO 5 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ GMZ870-873-876-171800- /O.CON.KTBW.SC.Y.0021.000000T0000Z-091019T0600Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 315 AM EDT SAT OCT 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO AROUND 20 KNOTS WITH SOME HIGHER GUSTS. THE WINDS WILL BECOME STRONGEST AFTER NOON TODAY AND PERSIST TONIGHT THROUGH EARLY MONDAY MORNING. SEAS WILL BUILD TO 5 TO 8 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ JOHNSON
183 WHUS72 KTBW 172010 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 410 PM EDT SAT OCT 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH EARLY MONDAY MORNING... .STRONG HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTHWEST...SETTING UP A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS. THIS WILL ESTABLISH A BREEZY NORTHERLY FLOW ALONG WITH ELEVATED SEAS LEADING TO HAZARDOUS BOATING CONDITIONS. GMZ850-853-856-870-873-876-181000- /O.CON.KTBW.SC.Y.0021.000000T0000Z-091019T0600Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 410 PM EDT SAT OCT 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. NORTHWEST TO NORTH WINDS WILL REMAIN BETWEEN 20 AND 25 KNOTS TONIGHT THEN AROUND 20 KNOTS WITH SOME HIGHER GUSTS THROUGH EARLY MONDAY MORNING. SEAS WILL REMAIN BETWEEN 4 AND 8 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ PRC
836 WHUS72 KTBW 180712 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 312 AM EDT SUN OCT 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH EARLY MONDAY MORNING... .STRONG HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTHWEST THIS AFTERNOON...WITH A TIGHT PRESSURE GRADIENT REMAINING ACROSS THE COASTAL WATERS. THIS WILL CONTINUE BREEZY NORTHERLY FLOW ALONG WITH ELEVATED SEAS LEADING TO HAZARDOUS BOATING CONDITIONS. GMZ850-853-856-870-873-876-181515- /O.CON.KTBW.SC.Y.0021.000000T0000Z-091019T0600Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 312 AM EDT SUN OCT 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. NORTHWEST TO NORTH WINDS WILL REMAIN BETWEEN 20 AND 25 KNOTS TODAY THEN DIMINISH TO BELOW 20 KNOTS OVERNIGHT. SEAS WILL REMAIN BETWEEN 4 AND 8 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ JOHNSON
937 WHUS72 KTBW 181450 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1050 AM EDT SUN OCT 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH EARLY MONDAY MORNING... .STRONG HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTHWEST THIS AFTERNOON...WITH A TIGHT PRESSURE GRADIENT REMAINING ACROSS THE COASTAL WATERS. THIS WILL CONTINUE BREEZY NORTHERLY FLOW ALONG WITH ROUGH SEAS LEADING TO HAZARDOUS BOATING CONDITIONS. GMZ850-853-856-870-873-876-182300- /O.CON.KTBW.SC.Y.0021.000000T0000Z-091019T0600Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 1050 AM EDT SUN OCT 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. NORTHWEST TO NORTH WINDS WILL REMAIN BETWEEN 20 AND 25 KNOTS TODAY THEN DIMINISH TO BELOW 20 KNOTS OVERNIGHT. SEAS WILL REMAIN BETWEEN 4 AND 8 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$
044 WHUS72 KTBW 182020 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 420 PM EDT SUN OCT 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH EARLY MONDAY MORNING... .STRONG HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTHWEST...WITH A TIGHT PRESSURE GRADIENT REMAINING ACROSS THE COASTAL WATERS EARLY TONIGHT. THIS WILL CONTINUE BREEZY NORTHERLY FLOW ALONG WITH ROUGH SEAS LEADING TO HAZARDOUS BOATING CONDITIONS. GMZ850-853-856-870-873-876-190600- /O.CON.KTBW.SC.Y.0021.000000T0000Z-091019T0600Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 420 PM EDT SUN OCT 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. NORTHERLY WINDS WILL REMAIN AROUND 20 KNOTS WITH SOME HIGHER GUSTS EARLY TONIGHT THEN DIMINISH TO 15 TO 20 KNOTS LATE TONIGHT. SEAS WILL REMAIN BETWEEN 4 AND 8 FEET WITH THE HIGHEST SEAS WELL OFFSHORE. THESE WINDS AND SEAS WILL CONTINUE TO PRODUCE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ PRC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 1:42 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 15, 1:42 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
142 PM EDT THU OCT 15 2009
...STRONG TO MARGINALLY SEVERE STORMS POSSIBLE ON FRIDAY THEN
TURNING NOTICEABLY COOLER AND DRIER OVER THE UPCOMING WEEKEND...
.SHORT TERM TONIGHT - SATURDAY)...SIMILAR TO YESTERDAY EXPECT
BEST CHANCES FOR SHOWERS/STORMS TO RESIDE OVER THE NATURE COAST
IN THE VICINITY OF THE FRONTAL BOUNDARY THE REMAINDER OF THE AFTERNOON
WITH ISOLATED TO SCATTERED SEA BREEZE DRIVEN CONVECTION EXPECTED
CENTRAL AND SOUTH. THE SHOWERS OR STORMS WILL AGAIN GRADUALLY WIND
DOWN AFTER SUNSET TONIGHT WITH LOSS OF DAYTIME HEATING...BUT
ADDITIONAL SHOWERS AND STORMS WILL BE POSSIBLE LATER TONIGHT AS
A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST...WITH HIGHEST
POPS 40% EXPECTED OVER LEVY CITRUS AND HERNANDO COUNTIES...TAPERING
BACK TO 30% OVER THE REMAINDER OF THE NATURE COAST AND 20% CENTRAL
AND SOUTH.
ON FRIDAY AN AMPLIFYING UPPER TROUGH AND ATTENDANT DEEPENING STORM
SYSTEM MOVING UP THE EASTERN SEABOARD WILL PULL THE FIRST STRONG
COLD FRONT OF THE SEASON INTO THE NORTHERN FORECAST AREA DURING
THE MORNING...THEN INTO CENTRAL ZONES DURING THE AFTERNOON AND
INTO SOUTHWEST FLORIDA FRIDAY NIGHT AND EARLY SATURDAY. THE GFS/ECMWF
AND NAM ARE ALL REASONABLY SIMILAR WITH THIS TIMING AND PLACEMENT OF
THE FRONT...SO WILL USE A BLEND. SUFFICIENT LOW LEVEL MOISTURE AND
ADEQUATE INSTABILITY SHOULD SUPPORT A BAND OF SHOWERS AND STORMS
ALONG AND AHEAD OF THE ADVANCING FRONT WITH POPS IN THE CHANCE TO
LIKELY RANGE FROM SOUTH TO NORTH ON FRIDAY. INCREASING MID LEVEL
WIND FIELDS/SHEAR AND MODERATE PREFRONTAL FORCING MAY SUPPORT SOME
STRONG TO MARGINALLY SEVERE STORMS AS THE FRONT MOVES THROUGH WITH
THE MAIN HAZARDS BEING ISOLATED DAMAGING WINDS...LARGE HAIL AND
POSSIBLE TORNADOES AND MARINE WATERSPOUTS.
THE FRONT WILL SLOW DOWN ACROSS THE SOUTHERN PENINSULA LATE FRIDAY
NIGHT WITH LINGERING SHOWERS/STORMS LIKELY TO AFFECT LOCATIONS FROM
VENICE SOUTH TO FORT MYERS THROUGH EARLY SATURDAY AFTERNOON...BEFORE
THE FRONT FINALLY EXITS TO THE SOUTH AS ADDITIONAL SHORT WAVE ENERGY
DROPS INTO THE BASE OF THE LONG WAVE TROUGH. GIVEN THESE TRENDS WILL
KEEP CHANCE CATEGORY POPS (30-40%) IN PLACE FROM SARASOTA TO HIGHLANDS
COUNTY SOUTH THROUGH EARLY SATURDAY. FURTHER TO THE NORTH A MUCH
DRIER AND NOTICEABLY COOLER AIR WILL ADVECT INTO THE REGION ON AN
INCREASING NORTHWEST WIND FLOW WHICH WILL PROMOTE CLEAR SKIES.
HOWEVER THE COOLER AIR MOVING OVER THE WARMER WATERS OF THE GULF
WILL LIKELY SUPPORT A FAIR AMOUNT OF COOL AIR STRATO-CU CLOUDS WITH
SOME OF THESE CLOUDS LIKELY TO AFFECT COASTAL AREAS...POSSIBLY
RESULTING IN PARTLY TO MOSTLY CLOUDY SKIES AT TIMES EARLY ON SATURDAY
BEFORE THE FLOW BECOMES MORE NORTHERLY LATE IN THE DAY. TEMPERATURES
WILL BE NEAR NORMAL ON FRIDAY...THEN FALL TO SOME 10 TO 15 DEGREES
BELOW NORMAL OVER THE UPCOMING WEEKEND. LOW TEMPERATURES FRIDAY NIGHT
WILL FALL INTO THE 50S OVER THE NATURE COAST AND 60S ELSEWHERE WITH
DAYTIME HIGHS ON SATURDAY EXPECTED TO BE IN THE LOWER TO MID 70S NORTH
INTO CENTRAL AND UPPER 70S FAR SOUTH. EVEN COOLER TEMPERATURES ARE
EXPECTED SATURDAY NIGHT INTO SUNDAY WITH TEMPERATURES LIKELY DIPPING
INTO THE 40S OVER THE NATURE COAST...AND 50S FROM THE BAY AREA SOUTH.
.LONG TERM (SATURDAY NIGHT - THURSDAY)...THE FRONT SHOULD BE SOUTH
OF THE AREA BY SATURDAY NIGHT WITH HIGH PRESSURE BUILDING IN FROM
THE NW AT THE SFC DRAWING COLDER AND DRIER AIR SOUTH INTO THE
AREA. THE UPPER TROUGH WILL SWING THROUGH THE AREA SATURDAY NIGHT
AND SUNDAY KEEPING SOME STRATOCU OVER THE COASTAL WATERS. THE AREA
WILL THEN CLEAR OUT SUNDAY AS SFC HIGH PRESSURE SETTLES INTO THE
SE STATES. HIGH PRESSURE WILL THEN SLOWLY SHIFT EAST THROUGH
THURSDAY ALLOWING TEMPS AND MOISTURE TO GRADUALLY MODERATE BACK TO
NEAR NORMAL. TEMPS WILL FALL 10+ DEGREES BELOW NORMAL THROUGH
MONDAY MORNING WITH LOWS SAT AND SUN NIGHT IN THE M-U 40S
NORTH...AROUND 50-M 50S CENTRAL AND M-U 50S SOUTH. HIGHS SUNDAY
WILL BE IN THE LOWER TO MID 70S ACROSS THE AREA. MON AND MON NIGHT
TEMPS WILL BE IN TRANSITION BACK TO NEAR NORMAL BY TUESDAY AND
REMAINING NEAR NORMAL THROUGH THURSDAY.
&&
.AVIATION...VFR WILL PREVAIL THROUGH THE PERIOD. THE TERMINALS HAVE
SHOWERS/STORMS IN THE VICINITY...BEST CHANCES NORTH...THAT SHOULD
ONE PASS OVER THE TERMINAL WOULD CAUSE BRIEF MVFR CONDITIONS. SOME
PATCHY FOG MAY ALSO DEVELOP OVERNIGHT...BUT SHOULD STAY INLAND OF
THE SITES AND ATTM WILL NOT MENTION. WILL THEN SEE INCREASING RAIN
CHANCES AND CLOUD COVER MAINLY ACROSS THE NORTHERN TERMINALS LATER
FRIDAY MORNING/EARLY AFTERNOON AS THE PRE-FRONTAL CONVECTION
APPROACHES.
&&
.MARINE...A WESTERLY WIND FLOW IN THE 10-15 KNOT RANGE TONIGHT WILL
INCREASE TOWARD EXERCISE CAUTION LEVELS ON FRIDAY AS IT SHIFTS INTO
THE NORTHWEST AS A STRONG COLD FRONT APPROACHES AND MOVES SOUTHWARD
THROUGH THE WATERS DURING THE DAY. WIND AND SEAS WILL LIKELY REACH
SMALL CRAFT CRITERIA WITH HAZARDOUS BOATING CONDITIONS DEVELOPING
FRIDAY NIGHT AND CONTINUING THROUGH EARLY NEXT WEEK AS THE GRADIENT
TIGHTENS FURTHER IN RESPONSE TO STRONG SURFACE HIGH PRESSURE BUILDING
IN FROM THE NORTHWEST IN THE WAKE OF THE FRONT WITH WINDS BECOMING
NORTHERLY ON SATURDAY AND SUNDAY...THEN NORTHEASTERLY EARLY NEXT WEEK
AS THE HIGH SHIFT EASTWARD TOWARD THE MID ATLANTIC REGION. GIVEN THE
EXPECTED INCREASE IN WIND/SEAS WILL HOIST SMALL CRAFT FLAGS FROM
VENICE NORTH TO SUWANNEE RIVER 20-60NM OFFSHORE AND EXERCISE CAUTION
FOR THE SAME AREA BUT OUT 20NM BEGINNING FRIDAY AFTERNOON AND
CONTINUING THROUGH SATURDAY NIGHT.
&&
.FIRE WEATHER...AMPLE MOISTURE AND RAIN CHANCES WILL HUMIDITY VALUES
WELL ABOVE NORMAL THROUGH FRIDAY. A MUCH DRIER AND NOTICEABLY COOLER
AIR MASS WILL OVERSPREAD THE REGION OVER THE UPCOMING WEEKEND IN THE
WAKE OF A COLD FRONT...WITH MARGINALLY LOW HUMIDITY VALUES POSSIBLE
DURING SUNDAY AND MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 84 66 75 / 30 60 30 10
FMY 75 88 72 82 / 20 40 40 30
GIF 75 86 66 77 / 20 60 30 10
SRQ 77 85 68 77 / 20 50 40 20
BKV 72 84 59 73 / 30 70 30 10
SPG 77 84 69 75 / 30 60 30 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 5 PM FRIDAY TO 8 PM EDT SATURDAY
FOR ENGLEWOOD TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM 5 PM FRIDAY TO 8 PM
EDT SATURDAY FOR ENGLEWOOD TO SUWANNEE RIVER OUT
20 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Oct 15, 4:57 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 457 AM EDT THU OCT 15 2009 FLZ039-042-043-048>052-055>057-060>062-065-152100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 457 AM EDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION TODAY IS EXPECTED TO COMBINE WITH A SURFACE BOUNDARY IN THE AREA...MOIST SOUTHWEST FLOW AND SEABREEZE INTERACTIONS TO PRODUCE SHOWERS AND THUNDERSTORMS TODAY. THE BEST RAIN CHANCES ARE EXPECTED TO BE OVER THE NATURE COAST TAPERING DOWN THROUGH CENTRAL AREAS TO ONLY A SLIGHT CHANCE IN EXTREME SOUTHWEST FLORIDA THROUGH THIS AFTERNOON AND EVENING. WITH INCREASINGLY UNSTABLE ATMOSPHERE THIS AFTERNOON SOME THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS...HEAVY RAINFALL...AND DEADLY CLOUD TO GROUND LIGHTNING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... A STRONG COLD FRONT WILL MOVE THROUGH WEST CENTRAL AND SOUTHWEST FLORIDA FRIDAY INTO FRIDAY NIGHT WITH A LINE OF THUNDERSTORMS AHEAD AND ALONG THE FRONT AREAWIDE IN A MOIST AND UNSTABLE ATMOSPHERE. SOME STORMS ASSOCIATED WITH THIS SYSTEM MAY BE STRONG TO MARGINALLY SEVERE MAINLY FROM AROUND THE TAMPA BAY AREA SOUTHWARD IN THE AFTERNOON INTO EVENING HOURS. THE MAIN THREATS FROM THESE STRONGER STORMS ARE DAMAGING WIND GUSTS...LARGE HAIL OR POSSIBLE TORNADOES. ...WIND AND SEA IMPACT... NORTHERLY WINDS WILL BECOME BREEZY FRIDAY NIGHT THROUGH THE WEEKEND PRODUCING CHOPPY ROUGH SEAS OVER THE EASTERN GULF OF MEXICO MAKING FOR HAZARDOUS BOATING CONDITIONS THROUGH THE WEEKEND. ...FIRE WEATHER... A COOLER AND DRIER AIR MASS WILL FILTER INTO THE REGION OVER THE WEEKEND WITH CRITICALLY LOW RHS POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DAVIS
In the hours before
Special weather statement, Oct 15, 10:39 AM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1039 AM EDT THU OCT 15 2009 FLZ039-042-043-048>052-055>057-060>062-065-152300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 1039 AM EDT THU OCT 15 2009 ...FIRST STRONG COLD FRONT OF THE SEASON TO MOVE THROUGH WEST CENTRAL AND SOUTHWEST FLORIDA FRIDAY AND FRIDAY NIGHT USHERING IN MUCH DRIER AND NOTICEABLY COOLER AIR FOR THE UPCOMING WEEKEND... A DEVELOPING AREA OF LOW PRESSURE OVER THE EASTERN U.S. WILL PUSH THE FIRST STRONG COLD FRONT OF THE SEASON THROUGH WEST CENTRAL AND SOUTHWEST FLORIDA DURING FRIDAY AND FRIDAY NIGHT. AMPLE LOW LEVEL MOISTURE AND INSTABILITY WILL SUPPORT A LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT AS IT MOVES INTO THE REGION ON FRIDAY. CURRENT TIMING OF THE FRONT WILL BRING SHOWERS AND THUNDERSTORMS INTO THE NATURE COAST DURING FRIDAY MORNING...WITH THIS ACTIVITY SPREADING SOUTH ACROSS THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING FRIDAY AFTERNOON AND EVENING. AMPLE MOISTURE AND ADEQUATE INSTABILITY COMBINED WITH MODERATE PREFRONTAL CONVERGENCE ALONG AND AHEAD OF THE FRONT MAY SUPPORT SOME STRONG TO MARGINALLY SEVERE STORMS AS THE FRONT MOVES SOUTH THROUGH THE REGION... WITH THE MAIN HAZARDS BEING ISOLATED DAMAGING WINDS...LARGE HAIL...AND POSSIBLE TORNADOES AND MARINE WATERSPOUTS. ALL RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORID SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS ON FRIDAY. IF THREATENING WEATHER APPROACHES YOUR LOCATIONS...MOVE INDOORS IMMEDIATELY. IN THE WAKE OF THE FRONT A MUCH DRIER AND NOTICEABLY COOLER AIR MASS WILL OVERSPREAD ALL OF THE REGION LATE FRIDAY NIGHT INTO THE WEEKEND ON A BRISK NORTHWEST TO NORTHERLY WIND FLOW. HIGH TEMPERATURES ON FRIDAY WILL BE NEAR SEASONAL NORMS...THEN WILL FALL TO SOME 10 TO 15 DEGREES BELOW NORMAL DURING THE UPCOMING WEEKEND WITH DAYTIME HIGHS EXPECTED TO BE IN THE LOWER 70S OVER THE NATURE COAST...MID 70S CENTRAL...AND UPPER 70S FAR SOUTH. OVERNIGHT LOWS WILL BE QUITE COOL WITH LOWS FALLING INTO THE MID AND UPPER 40S OVER THE NATURE COAST...TO THE LOWER AND MID 50S CENTRAL...AND UPPER 50S TO AROUND 60 FAR SOUTH. A BRISK NORTHWEST TO NORTHERLY WIND FLOW IN THE WAKE OF THE FRONT WILL PRODUCE CHOPPY ROUGH SEAS OVER THE GULF WATERS AND INCREASE THE RISK FOR RIP CURRENTS AND LARGE BREAKING WAVES ALONG AREA BEACHES LATE FRIDAY NIGHT THROUGH THE UPCOMING WEEKEND. THE INCREASE IN WINDS AND SEAS WILL MAKE FOR HAZARDOUS BOATING CONDITIONS...AND MARINERS... FISHERMEN...AND BOATING ENTHUSIASTS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE EARLY NEXT WEEK. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. MCMICHAEL
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.